Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2014, Article ID 414383, 12 pages
http://dx.doi.org/10.1155/2014/414383
Research Article

Modeling Saturated Diagnosis and Vaccination in Reducing HIV/AIDS Infection

Department of Applied Mathematics, Xi'an Jiaotong University, Xi'an 710049, China

Received 18 January 2014; Accepted 26 February 2014; Published 30 March 2014

Academic Editor: Kaifa Wang

Copyright © 2014 Can Chen and Yanni Xiao. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. J. M. Hyman, J. Li, and E. A. Stanley, “The differential infectivity and staged progression models for the transmission of HIV,” Mathematical Biosciences, vol. 155, no. 2, pp. 77–109, 1999. View at Google Scholar · View at Scopus
  2. R. Naresh, A. Tripathi, and D. Sharma, “Modelling and analysis of the spread of AIDS epidemic with immigration of HIV infectives,” Mathematical and Computer Modelling, vol. 49, no. 5-6, pp. 880–892, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. F. Nyabadza, Z. Mukandavire, and S. D. Hove-Musekwa, “Modelling the HIV/AIDS epidemic trends in South Africa: insights from a simple mathematical model,” Nonlinear Analysis: Real World Applications, vol. 12, no. 4, pp. 2091–2104, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. J. M. Hyman, J. Li, and E. A. Stanley, “Modeling the impact of random screening and contact tracing in reducing the spread of HIV,” Mathematical Biosciences, vol. 181, no. 1, pp. 17–54, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. A. B. Gumel, C. C. McCluskey, and P. van den Driessche, “Mathematical study of a staged-progression HIV model with imperfect vaccine,” Bulletin of Mathematical Biology, vol. 68, no. 8, pp. 2105–2128, 2006. View at Publisher · View at Google Scholar · View at MathSciNet
  6. E. H. Elbasha and A. B. Gumel, “Theoretical assessment of public health impact of imperfect prophylactic HIV-1 vaccines with therapeutic benefits,” Bulletin of Mathematical Biology, vol. 68, no. 3, pp. 577–614, 2006. View at Publisher · View at Google Scholar · View at Scopus
  7. O. Sharomi, C. N. Podder, A. B. Gumel, E. H. Elbasha, and J. Watmough, “Role of incidence function in vaccine-induced backward bifurcation in some HIV models,” Mathematical Biosciences, vol. 210, no. 2, pp. 436–463, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. F. Nyabadza and Z. Mukandavire, “Modelling HIV/AIDS in the presence of an HIV testing and screening campaign,” Journal of Theoretical Biology, vol. 280, no. 1, pp. 167–179, 2011. View at Publisher · View at Google Scholar · View at MathSciNet
  9. Y. Xiao, S. Tang, Y. Zhou, R. J. Smith, J. Wu, and N. Wang, “Predicting the HIV/AIDS epidemic and measuring the effect of mobility in mainland China,” Journal of Theoretical Biology, vol. 317, pp. 271–285, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  10. X. Zhang and X. Liu, “Backward bifurcation of an epidemic model with saturated treatment function,” Journal of Mathematical Analysis and Applications, vol. 348, no. 1, pp. 433–443, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. P. van den Driessche and J. Watmough, “Reproduction numbers and sub-threshold endemic equilibria for compartmental models of disease transmission,” Mathematical Biosciences, vol. 180, no. 1-2, pp. 29–48, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. C. Castillo-Chavez and B. Song, “Dynamical models of tuberculosis and their applications,” Mathematical Biosciences and Engineering, vol. 1, no. 2, pp. 361–404, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. B. Buonomo and D. Lacitignola, “On the backward bifurcation of a vaccination model with nonlinear incidence,” Nonlinear Analysis: Modelling and Control, vol. 16, no. 1, pp. 30–46, 2011. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. S. D. Hove-Musekwa, F. Nyabadza, and H. Mambili-Mamboundou, “Modelling hospitalization, home-based care, and individual withdrawal for people living with HIV/AIDS in high prevalence settings,” Bulletin of Mathematical Biology, vol. 73, no. 12, pp. 2888–2915, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. L. Zhou and M. Fan, “Dynamics of an SIR epidemic model with limited medical resources revisited,” Nonlinear Analysis: Real World Applications, vol. 13, no. 1, pp. 312–324, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. J. Arino, C. C. McCluskey, and P. van den Driessche, “Global results for an epidemic model with vaccination that exhibits backward bifurcation,” SIAM Journal on Applied Mathematics, vol. 64, no. 1, pp. 260–276, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. Z. Mukandavire and W. Garira, “Effects of public health educational campaigns and the role of sex workers on the spread of HIV/AIDS among heterosexuals,” Theoretical Population Biology, vol. 72, no. 3, pp. 346–365, 2007. View at Publisher · View at Google Scholar · View at Scopus
  18. Y. Kuang, Delay Differential Equations with Applications in Population Dynamics, vol. 191 of Mathematics in Science and Engineering, Academic Press, Boston, Mass, USA, 1993. View at MathSciNet
  19. Y. Xiao and L. Chen, “Modeling and analysis of a predator-prey model with disease in the prey,” Mathematical Biosciences, vol. 171, no. 1, pp. 59–82, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. X.-Q. Zhao, Dynamical Systems in Population Biology, CMS Books in Mathematics/Ouvrages de Mathématiques de la SMC, 16, Springer, New York, NY, USA, 2003. View at MathSciNet
  21. T. Zhang, M. Jia, H. Luo, Y. Zhou, and N. Wang, “Study on a HIV/AIDS model with application to Yunnan province, China,” Applied Mathematical Modelling, vol. 35, no. 9, pp. 4379–4392, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. L. Lu, M. Jia, J. Lu, H. Luo, and X. Zhang, “Analysis of HIV/AIDS prevalence in Yunnan province,” Journal for China AIDS/STD, vol. 11, no. 3, pp. 172–175, 2005. View at Google Scholar
  23. L. Lu, M. Jia, Y. Ma et al., “The changing face of HIV in China,” Nature, vol. 455, no. 7213, pp. 609–611, 2008. View at Publisher · View at Google Scholar · View at Scopus
  24. X. Xu, Y. Xiao, and N. Wang, “Modeling sexual transmission of HIV/AIDS in Jiangsu province, China,” Mathematical Methods in the Applied Sciences, vol. 36, no. 2, pp. 234–248, 2013. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  25. L. Liu, X.-Q. Zhao, and Y. Zhou, “A tuberculosis model with seasonality,” Bulletin of Mathematical Biology, vol. 72, no. 4, pp. 931–952, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  26. L. Han, J. Lou, Y. Ruan, and Y. Shao, “The analysis of the HIV/AIDS mathematical model for the injection drug use population,” Journal of Biomathematics, vol. 23, no. 3, pp. 429–434, 2008. View at Google Scholar
  27. N. Bacaër, X. Abdurahman, and J. Ye, “Modeling the HIV/AIDS epidemic among injecting drug users and sex workers in Kunming, China,” Bulletin of Mathematical Biology, vol. 68, no. 3, pp. 525–550, 2006. View at Publisher · View at Google Scholar · View at MathSciNet